Hi I am a gay HIV+ male that has been in a relationship monogomously for 4+ years now. I give and receive in the relationship so does my partner. We have both been able to have unprotected sex with no issues up until I had to have an anal fistulotomy done about 2 & 1/2 years ago. After having surgery an allowing everything to heal we started back having sex. I ended up having to have another anal fistulotomy done to correct the first surgery as it was done improperly. After 2 years my partner has confessed to having a milky discharge from his penis. He was treated with Doxcycline for 10 days. I took the exact same medicine for 10 days although I showed no physical signs of infection. After waiting 7 days after taking all of the medication. We went to have sex again an 7 days later the discharge has come back. Did we not take all of the required medicine to properly clear this up. Or is there something more than needs to be done being that I possibly went a whole 2+ years without getting treated an that the infection is still there? Want some insight on what we can do to resolve this problem, as we do not want to leave each other but most importantly want to know that we are both cured from this.
I'm not entirely clear on the timeline; did you and your boyfriend take the medication on the same days, or did he take it two years back when he initially discovered the discharge?
Was his discharge tested when he first sought treatment for it? I know NGU can be caused by a number of different types of bacteria; it's usually Chlamydia but there are others. What that infection is determines the course of antibiotic treatment. If the doctor didn't test the discharge, the wrong antibiotic may have been prescribed to begin with. Or, the infection may have been/become antibiotic resistant.
I think it would be best to see a doctor together, particularly if this continues to recur. Explain the treatment up to present, and the doctor will (should, anyway) do comprehensive std testing to make sure any std's are identified. If either of you are diagnosed and treated for anything, be sure to ask your doctor to schedule a follow-up appointment to retest and make sure it's cured. He'll probably direct you both to refrain from any possibly-infectious sexual contact until the std retest is confirmed to be negative.
You asked how you can resolve this problem. I agree as already said, start having protected sex both ways. When it comes to anal sex, everyone should be careful as its a high risk for stds and infections.
No we never took it on the same days. No he didn't take it back two years ago when he initially seen it. He took it about 8 months after. It reappeared about three times during the 2 year period. Which at that time I was never treated with doxycycline. He discharge was tested an came back positive for both chy & gon. So he was given the shot an two pills same as I back then. It cleared up but came back. Then he was prescribed doxcy. I wasn't prescribed doxcy until just this year after 2+ years of unknowingly about his discharge.
Also know finding out from my partner that he would never fully finish the doxcy prescription. He would just take it until he seen the discharge go away. Again I don't see any symptoms but I have taken the medicine in it's entirety last month. So did he for 7 days only. Discharge came back with him. No discharge from me still. Again this wasn't an issue between us until after my first surgery. We both going to see an infectious disease doctor together an throughly explain this situation to reach a solution finally.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.